Hail, Bacon
- When
- August 10, 2:41 PM EST
- Where
- Bacon County, 8 mi S of Alma
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.417, -82.467
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 10, 12:00 PM EST, 2 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 100 PM EDT FRI AUG 10 2001 PUBLIC...AVN/ETA/MESOETA SIMILAR WITH HANDLING OF VORT ASSOCD WITH REMNANTS OF BARRY...DRAGGING IT SLOWLY ESEWD AND SLOWLY SHEARING IT OUT ALONG THE WAY...WHILE THE NGM IS THE ODD BALL MOVING IT QUICKLY TO THE CAROLINAS BY 48 HRS. THE MODELS SOLUTIONS ARE GENERALLY FARTHER NORTH WITH THE S/W AND LESS AMPLIFIED...THIS ALLOWS FOR THE BULK OF THE MOISTURE AND ENERGY TO STAY NORTH OF CWA. WITH SLOW MOVEMENT OF MOISTURE...WILL UP POPS TO 30-40% ON SAT AND 40-50% ON SUN. LKLY POPS MAY BE NEEDED ACRS NWRN AREAS SUN AFTN...IF MOSITURE DROPS A LTL FURTHER S AND E. TEMPS SHUD REMAIN SLIGHTLY ABOVE NORMAL IN SW FLOW...MAINLY IN THE 90 TO 95 RANGE...WITH HEAT INDICES AGAIN REACHING 105 DURING THE MID-LATE AFTN HOURS. XTNDD...WITH FRNT STAYING TO THE N OF FA...CLIMO POPS IN THE 30-50% RANGE THRU THE XTNDD WITH NORMAL TO SLIGHTLY ABOVE NORMAL TEMPS XPCTD. MARINE...SIMILAR FCST TO YDAY AS XPCTNG SURGE FM S/SW ARND SUNSET ACRS GA WTRS...WITH LTL TO NONE ACRS FL WTRS. SO 15 KTS AND GUSTY SHUD COVER IT WITH SEAS 3 TO 4 FEET...WITH REPEAT PERFORANCES THRU SUN NGT FOR GA WTRS AND SLIGHTLY LESS ACRS FL WTRS. XTNDD...SOUTHWEST FLOW CONTS WITH SEAS IN THE 2 TO 4 FT RANGE. PRELIM AMG 73/91/72/90 2435 SSI 76/91/76/90 1324 JAX 74/93/73/92 1324 GNV 71/92/72/91 1324 .JAX... .GA...NONE. .FL...NONE. PUBLIC/MARINE...HESS. FIRE WX/AVIATION...MOBBS.
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-102200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT FRI AUG 10 2001 ...WIDELY SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA... ...HEAT INDICES AROUND 105 DEGREES THIS AFTERNOON... WIDELY SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON AND EVENING...ESPECIALLY ALONG SEABREEZE BOUNDARIES ACROSS NORTH FLORIDA. ANY STORMS THAT DEVELOP WILL GENERALLY MOVE TOWARDS THE EAST AT 10 MPH OR LESS. THE STORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS...HOWEVER...DUE TO THE SLOW MOVEMENT...SOME STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS. IN ADDITION...THE AFTERNOON HEAT COMBINED WITH THE HUMIDITY WILL RESULT IN HEAT INDICES TO REACH AROUND 105 DEGREES IN A NUMBER OF LOCATIONS. EFFECTS CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER OR NON-ALCOHOLIC BEVERAGES...AND WEARING LIGHT-COLORED CLOTHING. IF POSSIBLE...SPEND TIME IN AIR CONDITIONED FACILITIES. SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262154, 5262155.